Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 22, 2018, 10:46 PM CST for De Soto Parish, Louisiana. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2018, 10:46 PM CST (04:46 UTC)
- Expired
- Feb 23, 2018, 12:15 AM CST
- In force
- 89 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 11:00 PM CST | FLASH FLOOD | 2 Ese Logansport, LA | FLOODING ALONG HWY. 191 NEAR LOGANSPORT. |
| Feb 22, 11:45 PM CST | FLASH FLOOD | Grand Cane, LA | FLOODING REPORTED ACROSS PORTIONS OF GRAND CANE. |
| Feb 23, 12:00 AM CST | FLASH FLOOD | 7 Ese Stonewall, LA | FLOODING REPORTED AT THE INTERSECTION OF HWY. 175 AND INTERSTATE 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted.
014
WGUS54 KSHV 230446
FFWSHV
LAC031-230615-
/O.NEW.KSHV.FF.W.0020.180223T0446Z-180223T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1046 PM CST THU FEB 22 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
De Soto Parish in northwestern Louisiana...
* Until 1215 AM CST
* At 1045 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mansfield, Stonewall, Logansport, South Mansfield, Keachi, Grand
Cane, Longstreet, Stanley, Gloster, Keat Chie, Carmel, Frierson,
Kingston, Kickapoo and Reeds Store.
Additional rainfall amounts of 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3186 9389 3187 9388 3188 9390 3190 9390
3189 9393 3191 9392 3191 9395 3192 9397
3195 9399 3216 9400 3231 9366 3227 9362
3193 9360 3184 9381 3185 9388
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 9:30 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 22, 9:30 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
930 PM CST Thu Feb 22 2018
.UPDATE...
03z Sfc Analysis showing our returning warm front situated from
near Houston and Lufkin, Texas to near Natchitoches, Louisiana and
Vicksburg, Miss. This boundary has moved very little since 4 pm
but should at least move further north along its eastward flank,
moving north of Monroe and near or just south of El Dorado by 6 am
Friday Morning.
So far this evening, most of the activity as been going on across
Deep East Texas spreading north northeastward into NW LA and SW AR
and this is along a deformation zone which has set up across this
same general area. 00z NAM output along with the current run of
the HRRR has nailed this activity thus far and really begins to
focus renewed activity north and west of the returning warm front
or across our northwest zones for the remainder of the night. This
activity should orient itself along an elevated 850mb theta-e axis
which should be near or along a line from near TYR to TXK and LZK
later tonight. Already seeing an uptick in convective coverage
across these regions and therefore the ongoing forecast has a good
handle on this likelihood through the remainder of the overnight
hours. Did add areas of fog however through the overnight grids as
if you are void of the mixing effects of the convection, you will
likely see some fog overnight.
Overnight min temp forecast is very difficult as we could see
rising temperatures across our eastern zones and near steady to
slightly falling temperatures out west in and out of rain
activity. Therefore made only very slight adjustments to
temperatures overnight.
Prelims to follow...13.
&&
.PREV DISCUSSION... /issued 555 PM CST Thu Feb 22 2018/
AVIATION...
For the ArkLaTex, a warm front stretches from KLFK to KRSN/KMLU
and continues lifting Northward. VLIFR-IFR for most sites attm
except KMLU now well behind the boundary. Cigs/vsby issues will
linger well into daylight on Friday with models showing more TSTM
activity along the warm frontal boundary currently affecting KGGG
and soon for KTXK/KTYR. Warm front will lift past terminals with
MVFR/VFR expected late period and L/V winds. Outlook is for more
TSTMS for Sat and the next weak cold front drying us for 2/3 days.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 71 63 76 / 100 70 40 90
MLU 58 78 65 81 / 40 60 40 50
DEQ 47 60 55 71 / 100 100 80 90
TXK 47 63 59 73 / 100 100 50 90
ELD 48 67 60 76 / 100 100 40 90
TYR 45 68 62 73 / 100 90 50 90
GGG 51 69 62 74 / 100 80 40 90
LFK 53 75 66 77 / 70 50 30 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday evening for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through Friday evening for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Friday evening for OKZ077.
TX...Flash Flood Watch through Friday evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
24/13Hazardous weather outlook, Feb 22, 3:36 PM CST, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 336 PM CST Thu Feb 22 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-232145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 336 PM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Moderate to possibly heavy rainfall will return to portions of the Four-State Region this afternoon and again tonight. Additional rainfall amounts of one to three inches will exacerbate any ongoing flooding and may bring flooding to new areas, especially in the I 30 corridor and surrounding areas. A Flash Flood Watch remains in effect through midnight Friday night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Moderate to heavy rainfall will persist on Friday across portions of the Four-State Region leading to a continual threat for flash flooding. Precipitation should shift north of the region by Friday night. An approaching upper level disturbance and associated cold front will bring additional rainfall for portions of the region on Saturday, and the threat for flash flooding will continue. Aside from the flooding potential, some of these thunderstorms could become strong to severe with damaging winds and isolated tornadoes the primary threats. The severe and heavy rainfall threat will diminish from west to east Saturday night with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for ongoing and additional flooding. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:42 PM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 13 days |
| Feb 22, 9:32 PM CST | Areal Flood Advisory | SHV | De Soto, Sabine | 58 min |
| Feb 22, 11:03 PM CST | Special Weather Statement | SHV | De Soto | 27 min |
| Feb 23, 10:08 AM CST | River Flood Warning | SHV | Caddo | 15 days |
| Feb 23, 10:15 AM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 13 days |
| Feb 23, 3:30 PM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 27 hr |
| Feb 23, 3:36 PM CST | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 17 days |
| Feb 23, 3:37 PM CST | River Flood Warning | SHV | Grant, Natchitoches, Red River | 20 days |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.